MAUDE Adverse Event Report: WR MEDICAL ELECTRONICS CO. IONTOPHORETIC STIMULATOR (IONTO4)

WR MEDICAL ELECTRONICS CO. IONTOPHORETIC STIMULATOR (IONTO4)
Model Number 019-400500
Health Effect - Clinical Codes Burn(s) (1757); Blister (4537)
Date of Event 03/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Natus received notification of a report (mw5109076) received through the fda's medwatch program.Grd plate 1.0m lead 24 poch/pk - customer used a disposable ground plate electrode during qsart study which caused a small blister 5 millimeter burn on the patient's forearm.
 
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).Natus received notification of a report (mw5109076) received through the fda's medwatch program the report states the customer used a natus disposable ground plate electrode during a qsart study which caused a small blister, five millimeter burn on patient's forearm.Customer returned the completed adverse event questionnaire.The customer reports that they were using a wr medical ionto4 iontophoretic stimulator (non-natus device) when the event occurred.Wr medical has responded to the customer and advised they should not be using natus electrodes with the ionto4 stimulator.The natus electrodes are not compatible with the wr medical stimulator and that is why the burn occurred.Per completed advise event questionnaire the part is not able to be returned and the lot number of the electrodes is unknown.There are no capa's related to this issue.This complaint does not identify a deficiency in the product design and therefore a capa is not required.Per (b)(4) adhesive electrodes risk analysis spreadsheet, hazard id - 13.1, severity - marginal, the risk is considered low.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Per (b)(4), complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.Further review of investigation details to be carried out.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint (b)(4).Per completed advise event questionnaire the part is not able to be returned and the lot number of the electrodes is unknown.Faillure confirmed: no.Investigation result code: neuro sbu|product not returned.Closure rationale: complaint could not be verified, materials not returned for analysis.Low safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 002 ref natus complaint#(b)(4).Updated section d1, d2, d3 with reference to the below : the customer reports that they were using a wr medical ionto4 iontophoretic stimulator (non-natus device) when the event occurred.Wr medical had responded to the customer and advised they should not be using natus electrodes with the ionto4 stimulator.The natus electrodes are not compatible with the wr medical stimulator and that is why the burn occurred.
 
Event or Problem Description

Brand Name
IONTOPHORETIC STIMULATOR (IONTO4)
Common Device Name
IONTOPHORETIC STIMULATOR (IONTO4)
Manufacturer (Section D)
WR MEDICAL ELECTRONICS CO.
1700 gervais avenue
maplewood MN 55109
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
3150 pleasant view road
middleton, 53562, WI 
MDR Report Key14652245
Report Number3010611950-2022-00002
Device Sequence Number17303096
Product Code EGJ
UDI-Device Identifier00382830041041
UDI-Public00382830041041
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number019-400500
Device Catalogue Number019-400500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer05/18/2022
05/18/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date06/28/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown